Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 51, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 26, 2014, 6:05 PM MDT for Hudspeth County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2014, 6:05 PM MDT (00:05 UTC)
- Expired
- Aug 26, 2014, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 158 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641
WGUS54 KEPZ 270005
FFWEPZ
TXC229-270300-
/O.NEW.KEPZ.FF.W.0051.140827T0005Z-140827T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
605 PM MDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 900 PM MDT
* AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. DOPPLER RADAR INDICATED ALMOST 2 INCHES OF RAIN HAD
FALLEN BETWEEN QUITMAN CANYON AND LITTLE BOX. ADDITIONAL HEAVY RAIN
IS HEADED FOR AREAS NORTH OF SIERRA BLANCA THAT HAVE ALREADY
RECEIVED CLOSE TO 2 INCHES OF RAIN. MOTORISTS ALONG FARM ROAD 1111
SHOULD USE CAUTION WHEN COMING ACROSS WATER CROSSING THE ROAD.
* LOCATIONS IMPACTED INCLUDE...
SIERRA BLANCA...
LITTLE BOX...
QUITMAN CANYON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF OVER 1 INCH ARE POSSIBLE IN THE
WARNED AREA.
&&
LAT...LON 3086 10541 3089 10541 3092 10547 3098 10554
3115 10542 3134 10537 3128 10519 3083 10533
3083 10536
$$
JMG1 follow-up statement
757
WGUS74 KEPZ 270129
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
729 PM MDT TUE AUG 26 2014
TXC229-270144-
/O.CAN.KEPZ.FF.W.0051.000000T0000Z-140827T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSPETH TX-
729 PM MDT TUE AUG 26 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTH CENTRAL
HUDSPETH COUNTY IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3086 10541 3089 10541 3092 10547 3098 10554
3115 10542 3134 10537 3128 10519 3083 10533
3083 10536
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:51 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Aug 26, 1:51 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 151 PM MDT TUE AUG 26 2014 .SYNOPSIS... MOIST AND UNSTABLE CONDITIONS WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAIN WITH EXCESSIVE RUNOFF COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR AGAIN ON WEDNESDAY WITH MODERATE TO HEAVY RAINFALL POSSIBLE. DRIER CONDITIONS WILL OCCUR THURSDAY AS THE MOISTURE MOVES OUT OF THE AREA. LABOR DAY WEEKEND WILL BE MOSTLY DRY WITH SEASONALLY WARM TEMPERATURES. A FEW ISOLATED SHOWERS AND THUNDERSTORMS MAY OCCUR OVER THE MOUNTAINS EAST OF EL PASO. && .DISCUSSION... AN ACTIVE WET WEATHER PATTERN IS ANTICIPATED TODAY AS A DEEP LAYER OF MOISTURE STRADDLES THE REGION. THIS MOIST AND UNSTABLE AIR MASS IS BEING AFFECTED BY A LOW PRESSURE SYSTEM THAT IS MOVING INLAND FROM THE WEST COAST. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THROUGH TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL IN A SHORT PERIOD TIME...CREATING EXCESSIVE RUNOFF THAT COULD LEAD TO FLASH FLOODING. RAIN AMOUNTS OF UP TO 2 INCHES MAY OCCUR QUICKLY. NORMALLY DRY CREEKS AND ARROYOS ALONG WITH DRAINAGES NEAR BURN SCARS ARE PARTICULARLY SUSCEPTIBLE. PONDING OF WATER MAY ALSO OCCUR IN POORLY DRAINED LOW LYING AREAS AND ROADWAYS. SOME SMALL HAIL AND WIND GUSTS UP TO 50 MPH MAY ALSO OCCUR. ON WEDNESDAY THE UPPER LOW PRESSURE SYSTEM WILL TRACK EAST THROUGH COLORADO AND NORTHERN NEW MEXICO. AS IT DOES...THE SYSTEM WILL BEGIN TO PULL THE MOISTURE PLUME EASTWARD. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE DAY. MODERATE AND SOMETIMES HEAVY RAINFALL. WITH INCREASED FORCING FROM THE LOW PRESSURE SYSTEM SOME OF THE STORMS COULD BECOME STRONG WITH LARGER HAIL AND STRONG WIND GUSTS. SHOWERS AND STORMS WILL START TO TAPER OFF TO WEST TO EAST AS DRIER AND MORE STABLE AIR BEHIND THE SYSTEM MOVES INTO THE AREA. ISOLATED SHOWERS AND THUNDERSTORMS MAY LINGER OVER AREAS EAST OF THE RIO GRANDE INTO WEDNESDAY EVENING. THURSDAY WILL MARK THE BEGINNING OF AN EXTENDED DRY PERIOD FOR THE AREA. DRIER AND MORE STABLE AIR WILL MOVE INTO THE AREA AND HIGH PRESSURE ALOFT WILL BUILD OVER THE REGION. RESIDUAL MOISTURE LINGERING OVER OTERO AND HUDSPETH COUNTIES MAY RESULT IN A FEW BRIEF ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING WITH GENERALLY LIGHT TO MODERATE RAIN AMOUNTS WITH SPOTTY COVERAGE. TEMPERATURES WILL WARM UP TO NEAR OR SLIGHTLY ABOVE SEASONAL AVERAGES. DRY AND WARM CONDITIONS WILL PERSIST THROUGH THE LABOR DAY HOLIDAY WEEKEND. LONG RANGE MODELS INDICATE MOISTURE WILL RETURN THE REGION BY TUESDAY OF NEXT WEEK WITH ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. && .AVIATION...VALID 27/00Z - 28/00Z... DEEP MOISTURE PLUME MOVING THROUGH...WILL GENERATE SCT-NMRS SHRA AND TSRA WITH VSBY TO 1SM/WND VRB20G45KT/CIGS 020-060 THRU 15Z. OUTSIDE STORMS...LOOK FOR FEW010-020 SCT-BKN030-070 BKN-OVC LYRD 080-150. HEAVY RAIN AND STRONG DOWNBURST WINDS WILL BE THE MAIN THREATS. STORMS WILL GENERALLY TRACK FROM SOUTHWEST THROUGH NORTHEAST WED MORNING...THEN FROM WEST NORTHWEST TO EAST SOUTHEAST DURING THE AFTERNOON. && .FIRE WEATHER... STREAM OF DEEP SUB TROPICAL MOISTURE WILL CONTINUE OVER OUR AREA TODAY AND MOST OF THIS EVENING. THIS IS FUELED BY MONSOON WINDS AND MOISTURE FROM HURRICANE MARIE. AS A RESULT LOOK FOR PERIODS OF SCATTERED TO NUMEROUS SHOWERS/STORMS THROUGH THIS EVENING. 1-3 INCHES OF RAINFALL WILL BE POSSIBLE WITHIN SOME OF BANDS OF HEAVIER ACTIVITY....WHICH WILL GENERALLY MOVE FROM SOUTHWEST TO NORTHEAST. LATER WEDNESDAY STORMS WILL THEN MOVE FROM WEST- NORTHWEST TO EAST-SOUTHEAST...DRIVEN BY AN UPPER LEVEL TROUGH MOVING THROUGH THE FOUR CORNERS. THIS WILL RE INTRODUCE RELATIVELY DRIER AIR OVER SOUTHERN NM EARLY WED EVENING...CLEARING SKIES FROM NORTHWEST TO SOUTHEAST. MOSTLY SUNNY SKIES REMAIN FORECAST THURSDAY THROUGH THIS WEEKEND...WITH RECYCLED MOISTURE EXPECTED TO DRIVE ONLY ISOLATED CONVECTION EXPECTED OVER THE CAPITAN...SACRAMENTO RANGE AND HIGHER ELEVATIONS IN THE GILA REGION. WEST TO NORTHWEST FLOW ALOFT BETWEEN THE EXITING FOUR CORNERS LOW...AND HIGH PRESSURE ALOFT TEMPORARILY BUILDING OVER THE SOUTHWEST...WILL FAVOR THE SUPPRESSED ACTIVITY. LATE IN THE WEEKEND ANOTHER LARGER UPPER TROUGH MOVES THROUGH THE CENTRAL ROCKY MOUNTAIN CHAIN...WHILE HIGH PRESSURE ALOFT EXPANDS OVER THE GULF STATES. EFFECT FROM BOTH WILL BE TO DRAW SOME MONSOON MOISTURE BACK OVER OUR AREA AS SOON AS EARLY NEXT WEEK. NEAR NORMAL HIGHS ARE EXPECTED WEDNESDAY...WARMING UP TO FEW DEGREES ABOVE NORMAL STARTING THURSDAY. MIN RH WEDNESDAY WILL FALLING 5-10%...DROPPING BY A SIMILAR AMOUNT THURSDAY. VALUES IN SOME LOWLAND AREAS MAY FALL ANOTHER 5% BY SATURDAY. FAIR TO GOOD VENT RATES ARE EXPECTED WEDNESDAY...BECOMING VERY GOOD OVER THE SOUTHERN DESERTS THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 89 70 92 68 / 60 40 40 0 0 SIERRA BLANCA 65 85 65 87 66 / 40 30 30 20 10 LAS CRUCES 67 88 65 91 64 / 60 40 30 0 0 ALAMOGORDO 66 86 62 91 61 / 60 50 40 20 0 CLOUDCROFT 50 65 49 67 50 / 60 60 40 20 20 TRUTH OR CONSEQUENCES 66 87 63 88 64 / 60 40 20 0 0 SILVER CITY 59 80 60 82 58 / 60 40 20 0 0 DEMING 66 88 63 92 64 / 70 30 30 0 0 LORDSBURG 65 89 63 90 64 / 60 30 20 0 0 WEST EL PASO METRO 70 90 70 93 68 / 60 40 40 0 0 DELL CITY 65 91 67 93 65 / 40 40 30 20 20 FORT HANCOCK 70 90 72 92 71 / 60 40 40 20 10 LOMA LINDA 66 84 68 86 66 / 60 40 40 10 0 FABENS 69 93 70 92 69 / 60 40 40 0 0 SANTA TERESA 68 88 69 91 68 / 60 40 40 0 0 WHITE SANDS HQ 68 88 67 90 66 / 60 40 30 0 0 JORNADA RANGE 64 88 64 89 63 / 60 40 30 0 0 HATCH 65 89 64 90 65 / 60 40 30 0 0 COLUMBUS 67 90 68 90 66 / 70 40 30 0 0 OROGRANDE 68 88 67 92 66 / 60 40 30 10 0 MAYHILL 56 72 56 76 56 / 60 60 30 20 20 MESCALERO 55 75 55 78 55 / 60 60 40 20 20 TIMBERON 55 73 56 77 56 / 60 60 40 20 20 WINSTON 57 76 56 79 56 / 70 50 20 0 0 HILLSBORO 62 83 60 86 62 / 70 40 20 0 0 SPACEPORT 65 86 64 89 64 / 60 30 30 0 0 LAKE ROBERTS 57 79 56 82 57 / 70 50 20 0 0 HURLEY 60 82 61 88 61 / 60 30 20 0 0 CLIFF 61 85 59 88 59 / 60 40 20 0 0 MULE CREEK 55 81 52 83 54 / 70 30 20 0 0 FAYWOOD 60 81 59 83 59 / 70 30 30 0 0 ANIMAS 65 88 64 90 65 / 60 30 20 0 0 HACHITA 63 86 63 91 63 / 70 30 30 0 0 ANTELOPE WELLS 62 84 61 90 61 / 70 30 30 0 0 CLOVERDALE 61 82 60 86 61 / 70 30 30 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ418>424. && 04/22 LUNDEEN/TRIPOLI
Hazardous weather outlook, Aug 26, 11:36 AM MDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1136 AM MDT TUE AUG 26 2014 NMZ401>417-TXZ418>424-271745- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1136 AM MDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT A DEEP LAYER OF MOISTURE IS STREAMING OVER THE AREA. AS RESULT NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. PERIODS OF HEAVY RAINFALL WITH EXCESSIVE RUN OFF MAY PRODUCE FLASH FLOODING OVER PORTIONS OF THE AREA...ESPECIALLY NEAR IN THE MOUNTAINS AND NEAR THE BURN SCARS. NORMALLY DRY DRAINAGES AND ARROYOS MAY QUICKLY FILL WITH WATER AND DEBRIS. LOW WATER CROSSINGS MAY BECOME IMPASSABLE. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. STRONG THUNDERSTORMS MAY ALSO PRODUCE PERIODS OF SMALL HAIL AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL PASS NORTH OF THE AREA ON WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THROUGH WEDNESDAY NIGHT. SOME OF THE THUNDERSTORMS WILL BE STRONG WITH PERIODS OF HEAVY RAIN...SMALL HAIL AND WIND GUSTS UP TO 50 MPH POSSIBLE. RAIN AND STORMS WILL TAPER OFF AND END BY THE EVENING. THURSDAY THROUGH LABOR DAY WILL BE MOSTLY DRY WITH A FEW ISOLATED THUNDERSTORMS POSSIBLE OVER EASTERN PORTIONS OF OTERO AND HUDSPETH COUNTIES ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ALL OBSERVED HAZARDOUS WEATHER AND FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. LUNDEEN
In the hours before
Local storm report, Aug 26, 12:15 PM MDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1215 PM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM FLASH FLOOD TRUTH OR CONSEQUENCES 33.14N 107.25W
08/26/2014 SIERRA NM 911 CALL CENTER
911 DISPATCH RELAYED FROM SPACE PORT THAT ROADS SOUTH
OF THE SPACEPORT WERE WASHED OUT.
&&
EVENT NUMBER EPZ1400365
LUNDEENLocal storm report, Aug 26, 12:37 PM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1237 PM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLASH FLOOD 3 S HATCH 32.62N 107.15W
08/26/2014 DONA ANA NM 911 CALL CENTER
HOMES FLOODED IN RODEY ON MARIANO AND TRUJILLO STREETS.
ALSO ON COLORADO ST.
&&
EVENT NUMBER EPZ1400366
TRIPOLILocal storm report, Aug 26, 12:47 PM MDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1247 PM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM HEAVY RAIN RINCON 32.67N 107.07W
08/26/2014 M0.90 INCH DONA ANA NM TRAINED SPOTTER
SPOTTER MEASURES .9 INCH RAINFALL IN 40 MINUTES.
&&
EVENT NUMBER EPZ1400367
JARLocal storm report, Aug 26, 1:32 PM MDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
132 PM MDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN UPHAM 32.89N 107.00W
08/26/2014 M2.00 INCH SIERRA NM PUBLIC
SPACEPORT OFFICIAL REPORTS 2 INCHES OF RAIN FALLING IN
ABOUT 80 MINUTES. MAIN ROAD SOUTH OF THE THE SPACEPORT
WAS WASHED OUT AND WILL BE CLOSED UNTIL FRIDAY AUGUST
29.
&&
EVENT NUMBER EPZ1400368
JARNearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.